Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 11, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 11, 2005, 6:09 PM EDT for Miami County, Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2005, 6:09 PM EDT (22:09 UTC)
- Expired
- May 11, 2005, 6:49 PM EDT
- In force
- 40 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Miami County, OH
The radar
The Cincinnati radar (KILN), 79 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 1:25 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
| May 11, 4:40 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 358 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:50 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 11, 4:50 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 450 PM EDT WED MAY 11 2005 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... FORECAST AREA IN A LULL AS SCATTERED THUNDERSTORMS THAT PREVIOUSLY DEVELOPED IN CENTRAL OHIO HAVE MOVED OFF TO THE EAST WHILE A BROKEN LINE OF STORMS EXTENDS FROM NORTHWEST OHIO INTO EAST CENTRAL ILLINOIS. EXPECT STORMS TO WORK ACROSS THE FORECAST AREA TONIGHT ALONG AND BEHIND AN ADVANCING COLD FRONT. APPEARS THAT PRECIPITATION WILL LINGER INTO THE MORNING IN THE SOUTHERN ZONES. TEMPERATURES WILL BE COOLER THAN THE PAST FEW DAYS. FRONT WILL START RETURNING NORTHWARDS AND APPROACH THE FORECAST AREA LATE THURSDAY NIGHT. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS AS THIS BOUNDARY APPROACHES PARTICULARLY IN WESTERN ZONES. EXPECT AN EARLY LOW THAT NIGHT WITH SLOWLY RISING TEMPERATURES LATE. BUT THE BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE ON FRIDAY AS THE WARM FRONT CROSSES THE AREA. WILL KEEP A HIGH CHANCE OF RAIN FOR FRIDAY NIGHT AS A COLD FRONT MOVES TOWARDS THE AREA FROM THE WEST. && .LONG TERM (SATURDAY THROUGH WEDNESDAY)... ALOFT AN UPPER TROF WILL BE APPROACHING AS RIDGE MOVES OFF TO THE EAST COAST. THIS TROF WILL BE WITH THE REGION THROUGH MONDAY...WHEN THE PATTERN TRANSITIONS TO MORE OF A WESTERLY FLOW. THE BEST THREAT OF PRECIP WILL COME ON SATURDAY INTO SATURDAY EVENING WITH THE PASSAGE OF A STRONG COLD FRONT. SURFACE HIGH THEN BUILDS IN FOR THE END OF THE WEEKEND INTO THE MIDDLE OF THE WEEK. THE NEXT THREAT OF RAIN WILL COME TOWARDS MID WEEK WITH THE APPROACH OF THE NEXT SYSTEM. ONCE HIGH BUILDS IN THEN TEMPS WILL BE CLOSE TO NORMAL OR A BIT BELOW. TIPTON && .PREVIOUS DISCUSSION... (ISSUED 154 PM EDT WED MAY 11 2005) AVIATION (18Z-18Z)... CONVECTION HAS FIRED SOUTH OF COLD FRONT...WHICH RUNS FROM NR KCLE-KAOH-KLAF. DEWPOINTS HAVE POOLED INTO THE MID 60S ACROSS SOUTHERN OHIO. EXPECT CONVECTION TO INCREASE IN COVERAGE AS AFTERNOON PROGRESSES AND SLIDE SOUTH WITH COLD FRONT. EXPECT INITIAL SHOT OF CONVECTION JUST NORTH OF KCMH AND KLCK TO STAY NORTH OF THEM. KEPT TIMING OF PREVIOUS TAFS FOR THE START OF PCPN...WHICH WOULD BE AROUND 21Z IN KDAY AND KCMH FOR SCT TSRA AND AROUND 01Z FOR FROPA. MODELS ARE SUGGESTING THE TSRA COULD BE POST FRONTAL FOR A FEW HOURS TONIGHT...FOLLOWED BY A PERIOD OF SHRA. H9 MOISTURE INCREASES OVER 90 PERCENT AFTER 06Z...SO KEPT THE MVFR CIGS OVERNIGHT. FOLLOWED THE GFS SOLUTION FOR 12Z-18Z PERIOD...WHICH IS BKN MVFR CLDS...COMPARED TO THE NAM FORECAST OF ADDITIONAL SCATTERED TSRA/SHRA. SITES && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, May 11, 4:50 AM EDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 450 AM EDT WED MAY 11 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-120849- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 450 AM EDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY IN THE MODERATELY UNSTABLE AIRMASS AHEAD OF AN APPROACHING FRONT. THE THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE TONIGHT AS THE FRONT SLIPS SOUTH THROUGH THE REGION. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. THEREFORE...THE STORM PREDICTION CENTER HAS PLACED THE REGION IN A SLIGHT RISK OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY LATE THIS AFTERNOON AND THIS EVENING.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:31 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 15 min |
| May 11, 6:32 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 58 min |
| May 11, 6:51 PM EDT | Severe Thunderstorm Warning | ILN | Wayne | 39 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.